Hail, Young
- When
- March 10, 8:20 AM CST
- Where
- Young County, Graham
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.100, -98.600
Hail up to the size of a half-dollar fell in the city of Graham.
A strong to severe line of thunderstorms moved through North Texas and produced widespread marginally severe hail. Penny to half dollar size hail was reported with this line of storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A strong to severe line of thunderstorms moved through North Texas and produced widespread marginally severe hail. Penny to half dollar size hail was reported with this line of storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 10, 7:15 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 715 AM CST WED MAR 10 2010 .UPDATE... THIS UPDATE WILL ADD THUNDER WEST OF I-35 THROUGH 18Z. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR OR SO EAST/NORTHEAST OF SWEETWATER. THIS ACTIVITY WILL PUSH INTO OUR WESTERN CWA OVER THE NEXT COUPLE OF HOURS. && .AVIATION... LOW CLOUDS WERE SURGING NORTH NORTHWESTWARD THIS MORNING AND AS OF 10Z EXTENDED JUST SOUTHEAST OF A KBMQ /BURNETT/...KINJ /HILLSBORO/...KTRL /TERRELL/ LINE. THESE CLOUDS WERE PRETTY CLOSE TO THE LEADING EDGE OF A WARM FRONT. CEILINGS WERE LIFR/IFR RANGING FROM 400 TO 900 FEET. THERE WERE ALSO AREAS OF FOG SOUTH OF THE WARM FRONT...WITH VISIBILITIES MOSTLY 3-5SM BR. CEILINGS SHOULD MOVE INTO WACO BY BY 1030Z...AND INTO THE METROPLEX TAF SITES AROUND OR SHORTLY AFTER 12Z. THE CEILINGS AT THE TAF SITES SHOULD BE SHORT-LIVED AS A DRY LINE WILL RAPIDLY MOVE EAST THIS MORNING TO THE I-35 CORRIDOR 17-18Z. EXPECT THUNDERSTORMS TO FORM JUST AHEAD OF THE DRY LINE LATE MORNING/EARLY AFTERNOON. THERE IS A VERY LOW CHANCE OF THUNDERSTORM AT THE METROPLEX AND WACO TAF SITES...BUT THIS CHANCE IS TOO LOW TO MENTION IN THE TAFS. THE BETTER CHANCES WILL BE FARTHER TO THE EAST. SOUTH WINDS OF 10 TO 15 KNOTS THIS MORNING...WILL BECOME SOUTHWEST AT AROUND 20 KNOTS...WITH GUSTS OVER 30 KNOTS POSSIBLE BEHIND THE DRY LINE. THE WINDS WILL DECREASE TO 10 TO 15 KNOTS TOWARD SUNSET /01Z/. A PACIFIC COLD FRONT WILL MOVE THROUGH THE METROPLEX TOWARD/SHORTLY AFTER MIDNIGHT WITH WINDS BECOMING WEST/NORTHWEST AFTER 06Z. 58 && .PREV DISCUSSION... /ISSUED 337 AM CST WED MAR 10 2010/ LOW CLOUDS HAVE SPREAD FAIRLY RAPIDLY INTO OUR SOUTHEASTERN COUNTIES THIS MORNING. THESE CLOUDS SHOULD CONTINUE TO PROGRESS INTO THE INTERSTATE 35 CORRIDOR AND OVER OUR NORTHEASTERN COUNTIES THROUGH MID MORNING. WE EXPECT A NARROW WINDOW FOR THUNDERSTORMS IN OUR FORECAST AREA TODAY. WARM FRONT IS CURRENTLY LOCATED FROM ATHENS TO CORSICANA TO NEAR AUSTIN. THE FRONT WILL GRADUALLY PUSH NORTHWESTWARD...BUT SHOULD ONLY MAKE IT TO ABOUT THE I-35 CORRIDOR BEFORE STRONG WESTERLY WINDS PUSH IT INTO EAST TEXAS. DRIER AIR IS ALREADY ESTABLISHED OVER OUR FAR WESTERN CWA...AND DAYTIME MIXING WILL ALLOW THE DRIER AIR TO MOVE INTO THE I-35 CORRIDOR BY MIDDAY. 4KM WRF AND OTHER SHORT TERM GUIDANCE INDICATE SCATTERED THUNDERSTORMS MAY DEVELOP IN THE HILL COUNTRY AND NORTHWARD TOWARD WACO/CORSICANA/ATHENS BY 14Z. NAM FORECAST SOUNDINGS ALSO DEPICT INSTABILITY IN THESE AREAS THIS MORNING. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ANY STORMS THAT DEVELOP THIS MORNING OVER THE SOUTHEASTERN HALF OF OUR CWA TO PRODUCE HAIL AND GUSTY WINDS. THE MOISTURE WILL BE SHUNTED INTO EAST TEXAS WITH THE FRONT BY 18/20Z... TAKING THE THUNDERSTORM THREAT ALONG WITH IT. FORECAST SOUNDINGS INDICATE WESTERN PORTIONS OF THE CWA WILL EXPERIENCE DEEP MIXING THIS AFTERNOON...MIXING UP TO ABOUT 750 MB. THIS WILL ALLOW FOR WIND GUSTS IN THE 30 TO 40 MPH RANGE. WE WILL POST A WIND ADVISORY FOR AREAS GENERALLY ALONG AND WEST OF I-35 /THE SAME GEOGRAPHIC AREA AS THE RED FLAG WARNING/. SUSTAINED SPEEDS MAY BE BORDERLINE FOR ADVISORY CRITERIA OVER THE EASTERN PORTIONS OF THE ADVISORY...BUT WE EXPECT GUSTS IN EXCESS OF 30 MPH. DESPITE THE DRY AIRMASS AND SUNSHINE THIS AFTERNOON...TEMPERATURES WILL BE COOLER THAN YESTERDAY. LOWER 850MB TEMPS WILL MIX DOWNWARD...KEEPING HIGHS IN THE LOWER 70S. COOLER TEMPERATURES WILL PERSIST THURS THROUGH SATURDAY...WITH HIGHS IN THE 60S /ESPECIALLY FOR THE NORTHERN PORTIONS OF NORTH TEXAS/. A WEAK FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS THURSDAY NIGHT...BUT THE WEEKEND LOOKS DRY. TEMPERATURES WILL RETURN INTO THE 70S ON SUNDAY WITH A LOW LEVEL THERMAL SURGE AHEAD OF THE NEXT SYSTEM. THE EXTENDED MODELS ALL SHOW A CUT-OFF LOW ROLLING ACROSS TEXAS EARLY NEXT WEEK...BUT THE TIMING DIFFERS BY A DAY OR SO. REGARDLESS...THE FIRST HALF OF NEXT WEEK WILL BE AN UNSETTLED PATTERN FOR NORTH TEXAS WITH ADDITIONAL RAINFALL LIKELY. WILL CARRY 20 TO 30 PERCENTS MONDAY AND TUESDAY UNTIL BETTER TIMING CAN BE ESTABLISHED. THE SYSTEM WILL ALSO COOL TEMPERATURES INTO THE 60S FOR THE START OF THE WORK WEEK. SCHULTZ && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST OF I-35 FROM 10 AM TO 6 PM. SOUTHWEST WINDS TODAY WILL RANGE FROM 20 TO 25 MPH SUSTAINED WITH GUSTS FROM 30 TO 40 MPH. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE TEENS AND 20S. REFER TO THE RED FLAG WARNING OR FIRE WEATHER FORECAST FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 44 69 46 63 / 20 5 10 20 10 WACO, TX 70 41 69 44 67 / 30 5 10 10 10 PARIS, TX 70 42 64 41 58 / 30 10 10 20 10 DENTON, TX 69 41 67 41 64 / 20 5 10 20 10 MCKINNEY, TX 70 40 65 42 61 / 20 5 10 20 10 DALLAS, TX 72 45 68 45 62 / 20 5 10 20 10 TERRELL, TX 71 43 69 43 63 / 30 5 10 20 10 CORSICANA, TX 73 44 69 45 65 / 40 5 10 20 10 TEMPLE, TX 72 40 71 43 69 / 30 5 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ091-092- 100>103-115>118-129>133-141>144-156-157. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ091-092-100>103- 115>118-129>133-141>144-156-157. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 717 AM CST WED MAR 10 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 717 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS AHEAD OF A DRY LINE. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. BEHIND THE DRY LINE...WINDS WEST OF I-35 WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH SOME GUSTS OVER 40 MPH POSSIBLE. THE COMBINATION OF THE DRY AIR...WITH RELATIVE HUMIDITIES OF 15 TO 30 PERCENT...AND STRONG WINDS HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING ALONG AND WEST OF GAINESVILLE...FORT WORTH AND GATESVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO NORTH TEXAS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...BEGINNING IN THE WEST AND TRANSITIONING EAST WITH THE STORMS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CST WED MAR 10 2010
TXZ100-101415-
YOUNG TX-
752 AM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 752 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF THROCKMORTON...MOVING
NORTHEAST AT 60 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3338 9895 3341 9848 3340 9842 3309 9842
3296 9895
TIME...MOT...LOC 1352Z 236DEG 53KT 3306 9900The Dyess AFB radar (KDYX), 87 km away, was scanning. The volume nearest the first event began at 14:19 UTC.
27 hail, 1 lightning. Local standard time, as filed.
Hail up to the size of a half-dollar fell in the city of Graham.
Quarter size hail fell 3 miles north of Bowie.
Penny size hail fell in the city of Hudson Oaks.
Nickel size hail fell in the city of Nocona.
Quarter size hail was reported on the west side of the city of Fort Worth.
Quarter size hail was reported in the city of Saginaw.
Quarter size hail was reported near Interstate 35 four miles northwest of the city of Keller.
Nickel size hail fell in the city of Roanoke.
A house in the city of Denton was struck by lightning. The chimney was partially damaged, but the lightning strike did not start a fire.
Penny size hail fell for about a minute in the city of Bedford.
Quarter size hail fell in the south side of Euless.
Quarter size hail fell near the intersection of Highway 380 and Interstate 35 in the city of Denton.
Quarter size hail fell in the city of Irving.
Ping-pong size hail fell at the intersection of Walnut Hill and Pleasant Run in the city of Irving.
Nickel size hail fell in the city of Richardson.
Penny size hail fell 3 miles southeast of Cleburne.
Penny size hail fell about 6 miles southeast of Cleburne.
Quarter size hail and 50 mph winds were reported in the city of Campbell.
Quarter size hail was reported by the public in the town of Scurry.
Nickel size hail fell for about 3 minutes on the south side of Kaufman.
Nickel size hail fell south of the city of Rosebud along Highway 77.
Quarter size hail covered the ground east of Wills Point.
Quarter size hail fell in the city of Emory.
Quarter size hail was reported near the town of Malakoff.
Penny size hail fell at the intersection of Highway 294 and Farm-to-Market Road 249.
Penny to nickel size hail fell at the intersection of Highway 294 and Farm-to-Market Road 1990.
Quarter size hail was reported at the Highway 79 crossing of the Trinity River.
Penny size hail was reported in the town of Slocum.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220482, 220483, 220484, 220485, 220486, 220498, 220499, 220500, 221508, 220504, 220503, 220501, 220502, 220542, 220543, 220538, 220539, 220540, 220541, 221313, 221314, 221315, 221316, 221317, 221318, 221319, 221320, 221321.